Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Irreducibility and stable rationality of the loci of curves of genus at most six with a marked Weierstrass point


Author: Evan M. Bullock
Journal: Proc. Amer. Math. Soc. 142 (2014), 1121-1132
MSC (2010): Primary 14H45, 14H55; Secondary 14M20, 14E08, 14H10
DOI: https://doi.org/10.1090/S0002-9939-2014-11899-5
Published electronically: January 21, 2014
MathSciNet review: 3162235
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a numerical semigroup $ H\subseteq (\mathbf {Z}_{\geq 0},+)$, we consider the locus $ \mathcal {M}_{g,1}^H$ of smooth curves of genus $ g$ with a marked Weierstrass point of semigroup $ H$. We show that for all semigroups $ H$ of genus $ g\leq 6$ the locus $ \mathcal {M}_{g,1}^H$ is irreducible and that for all but possibly two such semigroups it is stably rational.


References [Enhancements On Off] (What's this?)

  • [Arb74] Enrico Arbarello, Weierstrass points and moduli of curves, Compositio Math. 29 (1974), 325-342. MR 0360601 (50 #13048)
  • [ACGH85] E. Arbarello, M. Cornalba, P. A. Griffiths, and J. Harris, Geometry of algebraic curves. Vol. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 267, Springer-Verlag, New York, 1985. MR 770932 (86h:14019)
  • [AM72] M. Artin and D. Mumford, Some elementary examples of unirational varieties which are not rational, Proc. London Math. Soc. (3) 25 (1972), 75-95. MR 0321934 (48 #299)
  • [BCF09] Edoardo Ballico, Gianfranco Casnati, and Claudio Fontanari, On the birational geometry of moduli spaces of pointed curves, Forum Math. 21 (2009), no. 5, 935-950. MR 2560399 (2010h:14044), https://doi.org/10.1515/FORUM.2009.046
  • [BCTSSD85] Arnaud Beauville, Jean-Louis Colliot-Thélène, Jean-Jacques Sansuc, and Peter Swinnerton-Dyer, Variétés stablement rationnelles non rationnelles, Ann. of Math. (2) 121 (1985), no. 2, 283-318 (French). MR 786350 (86m:14009), https://doi.org/10.2307/1971174
  • [BS98] Michela Brundu and Gianni Sacchiero, On the varieties parametrizing trigonal curves with assigned Weierstrass points, Comm. Algebra 26 (1998), no. 10, 3291-3312. MR 1641619 (99g:14040), https://doi.org/10.1080/00927879808826343
  • [Buc80] R. Buchweitz, On deformations of monomial curves, Séminaire sur les Singularités des Surfaces, pp. 205-220, Lecture Notes in Mathematics, vol. 777, Springer, Berlin, 1980. MR 0579026 (82d:14021)
  • [Bul13] Evan M. Bullock, Subcanonical points on algebraic curves, Trans. Amer. Math. Soc. 365 (2013), no. 1, 99-122. MR 2984053, https://doi.org/10.1090/S0002-9947-2012-05506-1
  • [CDC04] G. Casnati and A. Del Centina, The rationality of the Weierstrass space of type $ (4,g)$, Math. Proc. Cambridge Philos. Soc. 136 (2004), no. 1, 53-66. MR 2034013 (2004j:14025), https://doi.org/10.1017/S0305004103007059
  • [CF07] G. Casnati and C. Fontanari, On the rationality of moduli spaces of pointed curves, J. Lond. Math. Soc. (2) 75 (2007), no. 3, 582-596. MR 2352722 (2009h:14045), https://doi.org/10.1112/jlms/jdm011
  • [CT88] D. F. Coray and M. A. Tsfasman, Arithmetic on singular Del Pezzo surfaces, Proc. London Math. Soc. (3) 57 (1988), no. 1, 25-87. MR 940430 (89f:11083), https://doi.org/10.1112/plms/s3-57.1.25
  • [Dem80] Michel Demazure, Surfaces de Del Pezzo, Séminaire sur les Singularités des Surfaces, pp. 21-69, Lecture Notes in Mathematics, vol. 777, Springer, Berlin, 1980. MR 0579026 (82d:14021)
  • [Dol87] Igor V. Dolgachev, Rationality of fields of invariants, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 3-16. MR 927970 (89b:14064)
  • [EH87a] David Eisenbud and Joe Harris, Existence, decomposition, and limits of certain Weierstrass points, Invent. Math. 87 (1987), no. 3, 495-515. MR 874034 (88a:14028b), https://doi.org/10.1007/BF01389240
  • [EH87b] David Eisenbud and Joe Harris, The monodromy of Weierstrass points, Invent. Math. 90 (1987), no. 2, 333-341. MR 910204 (88i:14018), https://doi.org/10.1007/BF01388708
  • [Kaw82] Yujiro Kawamata, A generalization of Kodaira-Ramanujam's vanishing theorem, Math. Ann. 261 (1982), no. 1, 43-46. MR 675204 (84i:14022), https://doi.org/10.1007/BF01456407
  • [Kom91] Jiryo Komeda, On primitive Schubert indices of genus $ g$ and weight $ g-1$, J. Math. Soc. Japan 43 (1991), no. 3, 437-445. MR 1111595 (92g:14030), https://doi.org/10.2969/jmsj/04330437
  • [Kom94] Jiryo Komeda, On the existence of Weierstrass gap sequences on curves of genus $ \leq 8$, J. Pure Appl. Algebra 97 (1994), no. 1, 51-71. MR 1310748 (96f:14040), https://doi.org/10.1016/0022-4049(94)90039-6
  • [KZ03] Maxim Kontsevich and Anton Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math. 153 (2003), no. 3, 631-678. MR 2000471 (2005b:32030), https://doi.org/10.1007/s00222-003-0303-x
  • [Kun70] Ernst Kunz, The value-semigroup of a one-dimensional Gorenstein ring, Proc. Amer. Math. Soc. 25 (1970), 748-751. MR 0265353 (42 #263)
  • [NM04] Tetsuo Nakano and Tatsuji Mori, On the moduli space of pointed algebraic curves of low genus--a computational approach, Tokyo J. Math. 27 (2004), no. 1, 239-253. MR 2060088 (2005e:14044), https://doi.org/10.3836/tjm/1244208488
  • [Nak08] Tetsuo Nakano, On the moduli space of pointed algebraic curves of low genus. II. Rationality, Tokyo J. Math. 31 (2008), no. 1, 147-160. MR 2426799 (2009i:14032), https://doi.org/10.3836/tjm/1219844828
  • [Pin74] Henry C. Pinkham, Deformations of algebraic varieties with $ G_{m}$ action, Société Mathématique de France, Paris, 1974. Astérisque, No. 20. MR 0376672 (51 #12847)
  • [SB89] N. I. Shepherd-Barron, Invariant theory for $ S_5$ and the rationality of $ M_6$, Compositio Math. 70 (1989), no. 1, 13-25. MR 993171 (90b:14058)
  • [Vie82] Eckart Viehweg, Vanishing theorems, J. Reine Angew. Math. 335 (1982), 1-8. MR 667459 (83m:14011), https://doi.org/10.1515/crll.1982.335.1

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H45, 14H55, 14M20, 14E08, 14H10

Retrieve articles in all journals with MSC (2010): 14H45, 14H55, 14M20, 14E08, 14H10


Additional Information

Evan M. Bullock
Email: evanmb@gmail.com

DOI: https://doi.org/10.1090/S0002-9939-2014-11899-5
Received by editor(s): June 29, 2011
Received by editor(s) in revised form: April 24, 2012, and May 8, 2012
Published electronically: January 21, 2014
Communicated by: Lev Borisov
Article copyright: © Copyright 2014 Evan M. Bullock

American Mathematical Society